Discussions that mention gemfibrozil

High Cholesterol board


Bushleager,

THose are impressive drops in both total cholesterol and triglycerides - keep up the good work!!!

You absolutely need to be on statins.. And definitely stick with the dietary changes.

I agree with the Omega-3s - I'm not sure of combining Niacin with statins - you should do more research into this. Arizona had mentioned previously that taking vitamin-c with niacin helps reduce the flush. I take a 500mg Inositol Hexanicotinate with 1000mg vitamin-c, and I notice very little flushing.

Has your doctor said anything about Tricor or Gemfibrozil in addition to the Lipitor? These fibrate drugs are better than the statins at reducing triglycerides. THe reason I mention it is that the chances of you having muscular pain induced by the drugs rises about 25 fold when on a statin/fibrate combination therapy. I know, I took Tricor in addition to my Lipitor about 2 years ago - and within a few months had so much muscle pain and weakness I couldn't even lift my laptop PC.

If he prescribes the Tricor, just be very watchful for any chronic, unexplained muscle pains in your arms or legs. Chances are you won't have any problems - but you should be aware. My doctor said nothing to me beforehand about this risk - and I stayed on the 2 drugs for a few months after the pain started before I made the connection, and it took quite a while for the pain to subside after I stopped taking both.

Other than that, I think your doctor has you on a good treatment plan.

Good luck!

HubbleRules
:cool: